MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-HANDLE WITH QUICK COUPLING; TAP, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC T-HANDLE WITH QUICK COUPLING; TAP, BONE
Model Number 311.44
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date, the coupling t-handle was broken.There was no patient involvement.This report is for a t-handle with quick coupling.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part #: 311.44, synthes lot #: h786296, supplier lot #: h786296, release to warehouse date: december 11, 2019, suppliers: (b)(4), no ncr's generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the t-handle with quick coupling.A dimensional inspection was performed for the t-handle with quick coupling and met specifications.A functional test was performed, the handle was jammed, but by applying considerable force into the sleeve it was able to slide along the shaft with no issues.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the t-handle with quick coupling was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawings reflecting the current and manufactured revisions were reviewed: - tap handle for sm taps & csk t-tap handle - shaft t-tap handle - general tolerancing and dimensioning document.Dimensional inspection: measured dimensions: diameter of the distal tip = conforming.Device used: caliper.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-HANDLE WITH QUICK COUPLING
Common Device Name
TAP, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13587977
Report Number2939274-2022-00633
Device Sequence Number11791875
Product Code HWX
UDI-Device Identifier10886982187413
UDI-Public(01)10886982187413
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number311.44
Device Catalogue Number311.44
Device Lot NumberH786296
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown